Laplace Transforms for Integrals of Markov Processes

C. Albanese, S. Lawi

2005, v.11, Issue 4, 677-724


Laplace transforms for integrals of stochastic processes have been known in analytically closed form for just a handful of Markov processes: namely, the Ornstein - Uhlenbeck, the Cox - Ingerssol - Ross (CIR) process and the exponential of Brownian motion. In virtue of their analytical tractability, these processes are extensively used in modelling applications. In this paper, we construct broad extensions of these process classes. We show how the known models fit into a classification scheme for diffusion processes for which Laplace transforms for integrals of the diffusion processes and transitional probability densities can be evaluated as integrals of hypergeometric functions against the spectral measure for certain self-adjoint operators. We also extend this scheme to a class of finite-state Markov processes related to hypergeometric polynomials in the discrete series of the Askey classification tree.

Keywords: Laplace transforms,diffusion processes,continuous-timeMarkov chains,closed form solutions,hypergeometric functions,orthogonal polynomials,spectral expansions,Askey scheme


Please log in or register to leave a comment

There are no comments yet